Thunderstorm Wind, Upshur
- When
- November 11, 2:45 PM CST
- Where
- Upshur County, Indian Rock
- Measured
- 53 kt (61 mph) estimated gust
- Reported by
- Public
- Coordinates
- 32.700, -94.870
A large tree was downed on FM. 1650.
A potent upper level trough moved across the Central Plains, pushing a strong cold front across North Texas and Central Oklahoma and through the Four State Region. Storms began developing ahead of the front along a pre-frontal trough axis across parts of East Texas and slowly propagated eastward.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A potent upper level trough moved across the Central Plains, pushing a strong cold front across North Texas and Central Oklahoma and through the Four State Region. Storms began developing ahead of the front along a pre-frontal trough axis across parts of East Texas and slowly propagated eastward. The front eventually merged with the pre-frontal trough, as the storms intensified and continued to push across the area.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Nov 11, 11:36 AM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1136 AM CST SUN NOV 11 2012
.DISCUSSION...
POTENT UPPER TROF MOVING INTO THE PLAINS THIS MORNING HAS
GENERATED CONVECTION ALONG ITS ASSOCIATED COLD FRONT CURRENTLY
ALONG A LINE FROM MCALESTER OK...TO SHERMAN TX...TO STEPHENVILLE
TX. ADDITIONAL CONVECTION IS ONGOING AHEAD OF THE FRONT ACROSS
E TX/SE OK. INSTABILITY FORECASTS ARE QUITE A BIT MORE FAVORABLE
THAN IN PREVIOUS MODEL RUNS. THE THREAT FOR SEVERE STORMS CONTINUES
TO APPEAR PROBABLE AS AMPLE DEEP LAYER AND LOW LEVEL SHEAR REMAINS
IN TACT. THE DAMAGING WINDS CONTINUE TO BE THE PRIMARY THREAT...
WITH LOCALLY HEAVY RAINFALL...ISOLATED TORNADOES...AND ISOLATED
HAIL THE SECONDARY THREATS.
WIND-WISE...HAVE UPDATED TO INCLUDE THE REMAINING PORTIONS OF THE
REGION IN THE LAKE WIND ADVISORY. THE ADVISORY CONTINUES UNTIL 4
PM. HAVE MADE SOME ADJUSTMENTS TO TEMP GRIDS BASED ON FRONTAL
TIMING AND CURRENT OBS. OTHERWISE...NO OTHER CHANGES WILL BE
MADE AT THIS TIME.
&&
.AVIATION...
PRESSURE GRADIENT INCREASING AHEAD OF A STRONG COLD FRONT DRAPED
OVER SE OK AND N TX. GUSTY S/SE WILL VEER S/SW AS THE FRONT
APPROACHES WITH 15-25KTS. MVFR CIGS COULD IMPROVE INTO THE LOW END
OF VFR BY NOON...BUT MVFR/IFR VSBY ISSUES IN RAINFALL WILL CONTINUE
UNTIL FROPA THIS EVENING. 88D WIND PROFILER IS SHOWING SSW AT 50KTS
JUST BELOW A STRONG CAP AT 7KFT WHICH WILL ERODE AS A VIGOROUS UPPER
LEVEL ENERGY GRAZES OUR NW CORNER LATE TODAY. MEANWHILE...A PRE
FRONTAL TROUGH HAS TSTMS DEVELOPING QUICKLY NOW FROM KPRX...TO JUST
EAST OF KTRL. THIS FEATURE WILL SPREAD EAST...NORTHEAST AND INCREASE
IN INTENSITY DURING THE AFTERNOON HOURS. STRONGEST STORMS MAY BECOME
SEVERE WITH DAMAGING WINDS OR ISOLATED TORNADOES AND AT THE
LEAST...LOCALLY HEAVY RAINFALL WILL BE AFFECTING MANY TERMINALS.
THE COLD FRONT IS EXPECTED TO RAPIDLY MOVE ACROSS THE CWA WITH
PERHAPS A SECONDARY LINE OF THUNDERSTORMS...BUT SHOULD BE EAST OF
ALL TAF SITES BY 12/00-06Z. PRECIP AND CLOUD COVER WILL GRADUALLY
DECREASE FROM WEST TO EAST AFTER THE FRONT PASSES AS NWLY WINDS
BRING A COLD AND DRY AIR MASS INTO THE AREA. /24/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 79 48 63 36 64 / 80 60 10 0 0
MLU 79 53 62 35 61 / 60 90 20 0 0
DEQ 70 35 63 25 63 / 90 40 10 0 0
TXK 76 41 61 34 61 / 100 50 10 0 0
ELD 78 43 59 32 60 / 90 90 10 0 0
TYR 77 42 63 35 63 / 80 40 10 0 0
GGG 80 42 62 34 63 / 80 40 10 0 0
LFK 83 46 69 34 65 / 60 50 10 0 0
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARZ050-051-059>061-070>073.
LA...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: LAZ001>006-010>014-017>022.
OK...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES: OKZ077.
TX...LAKE WIND ADVISORY UNTIL 4 PM CST THIS AFTERNOON FOR THE
FOLLOWING ZONES:
TXZ096-097-108>112-124>126-136>138-149>153-165>167.
&&
12/24HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1152 AM CST SUN NOV 11 2012 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-121200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1152 AM CST SUN NOV 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... A STRONG UPPER LEVEL DISTURBANCE AND ASSOCIATED COLD FRONT WILL BRING WIDESPREAD THUNDERSTORMS TO THE FOUR STATE REGION TODAY AND THIS EVENING...SOME OF WHICH MAY BE SEVERE. DAMAGING WINDS AND LOCALLY HEAVY RAINFALL WILL BE THE MAIN THREATS...WHICH WILL OCCUR WITH STORMS ALONG AND JUST AHEAD OF THE FRONT. HOWEVER...WITH MODERATE INSTABILITY ACROSS THE REGION THIS AFTERNOON INTO THE EARLY EVENING...ALONG WITH AMPLE DEEP LAYER SHEAR...AN ISOLATED TORNADO CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY...MAINLY FOR THE AFTERNOON INTO THE EARLY EVENING. 12
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1231 PM CST SUN NOV 11 2012
ARZ059-OKZ077-TXZ096-097-109>112-111915-
BOWIE-CAMP-CASS-LITTLE RIVER-MCCURTAIN-MORRIS-RED RIVER-TITUS-
1231 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 115 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
LITTLE RIVER...
IN SOUTHEAST OKLAHOMA...
MCCURTAIN...
IN NORTHEAST TEXAS...
MORRIS...RED RIVER...TITUS...CASS...CAMP AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ASHDOWN...FOREMAN...RICHMOND...WILTON...CASON...COOKVILLE...
DAINGERFIELD...DALBY SPRINGS...DE KALB...HOOKS...LEESBURG...
MAUD...MOUNT PLEASANT...NAPLES...NEW BOSTON...OMAHA...
PITTSBURG...ROCKY BRANCH...SIMMS AND US 259 AND I 30
INTERSECTION...
AT 1229 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
NORTHWEST OF DE KALB TO PITTSBURG...OR ALONG A LINE EXTENDING FROM 13
MILES NORTHEAST OF BOXELDER TO PITTSBURG...MOVING EAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
24SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
117 PM CST SUN NOV 11 2012
ARZ050-051-059>061-070-071-TXZ097-111-112-112015-
BOWIE-CASS-HEMPSTEAD-HOWARD-LAFAYETTE-LITTLE
RIVER-MILLER-MORRIS-NEVADA-SEVIER-
117 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE RIVER...MILLER...NEVADA
AND SEVIER...
IN NORTHEAST TEXAS...
MORRIS...CASS AND BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
ALLEENE...ASHDOWN...BEN LOMOND...BLEVINS...CENTER POINT...
CORINTH...EMMET...FOREMAN...FULTON...GARLAND...GENOA...HOPE...
LOCKESBURG...MANDEVILLE...MINERAL SPRINGS...NASHVILLE...OGDEN...
PERRYTOWN...PRESCOTT...RICHMOND...SARATOGA...TEXARKANA...
TOLLETTE...WASHINGTON...WILTON...HOOKS...MAUD...NAPLES...NASH...
NEW BOSTON...OMAHA...REDWATER...SIMMS AND WAKE VILLAGE...
AT 116 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LOCKESBURG
TO NAPLES...OR ALONG A LINE EXTENDING FROM 11 MILES EAST OF HORATIO
TO 10 MILES SOUTHWEST OF SIMMS...MOVING EAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
24SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
205 PM CST SUN NOV 11 2012
TXZ124-125-136-137-112045-
GREGG-SMITH-UPSHUR-WOOD-
205 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 245 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...SMITH...UPSHUR AND WOOD...
INCLUDING THE FOLLOWING LOCATIONS...
BIG SANDY...HAWKINS...KILGORE...LIBERTY CITY AND TYLER...
AT 202 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR TYLER...MOVING NORTHEAST AT 45
MPH.
PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
20SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
215 PM CST SUN NOV 11 2012
ARZ051-059>061-070-TXZ097-112115-
BOWIE-HEMPSTEAD-HOWARD-LITTLE RIVER-MILLER-NEVADA-
215 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 315 PM CST...FOR THE FOLLOWING
COUNTIES...
IN SOUTHWEST ARKANSAS...
HEMPSTEAD...HOWARD...LITTLE RIVER...MILLER AND NEVADA...
IN NORTHEAST TEXAS...
BOWIE...
INCLUDING THE FOLLOWING LOCATIONS...
BLEVINS...EMMET...FULTON...HOPE...OGDEN...PERRYTOWN...
PRESCOTT...SARATOGA...TOLLETTE AND WASHINGTON...
AT 211 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES
SOUTHEAST OF DAISY TO ASHDOWN...OR ALONG A LINE EXTENDING FROM 9
MILES NORTHEAST OF MURFREESBORO TO ASHDOWN...MOVING NORTHEAST AT 50
MPH.
DIME SIZE HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE
STORMS.
24PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
225 PM CST SUN NOV 11 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG NASHVILLE 33.94N 93.85W
11/11/2012 HOWARD AR LAW ENFORCEMENT
LIMBS DOWN AROUND CITY
&&
25SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
243 PM CST SUN NOV 11 2012
TXZ125-126-137-138-112130-
GREGG-HARRISON-MARION-UPSHUR-
243 PM CST SUN NOV 11 2012
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 330 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
GREGG...HARRISON...MARION AND UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
BEREA...CLARKSVILLE CITY...DIANA...EAST MOUNTAIN...GLADEWATER...
HARLETON...JEFFERSON...LONGVIEW...ORE CITY...WEST MOUNTAIN AND
WHITE OAK...
AT 243 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
DETECTING A STRONG THUNDERSTORM NEAR GLADEWATER...MOVING NORTHEAST AT
45 MPH.
SMALL HAIL...AND WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM.
15The Shreveport radar (KSHV), 100 km away, was scanning. The volume nearest the first event began at 20:45 UTC.
3 thunderstorm wind, 3 hail. Local standard time, as filed.
A large tree was downed on FM. 1650.
Powerlines were downed in Jefferson, Texas.
Trees were downed in Harrison County in the vicinity of Marshall, Texas.
Dime sized hail was reported on Hwy. 322 in Lakeport, Texas.
Dime sized hail was reported on FM. 968 about 2 miles east of Loop 281.
Dime sized hail was reported on Hwy. 49 approximately 6 miles west of Jefferson, Texas.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 412394, 412396, 412398, 412434, 412435, 412431.